Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Had abdominal myomectomy for fibroid removal, taken Lupride, have heavy bleeding. Is it expected?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
i had abdominal myomectmy on 29th may2012 for removal of fibroids..
on 7th XXXXXXX i was given lupride 3.75gm injection.
on 13th may my periods have started and i am having heavy bleeding from 8days.is it expected? I do not have kids yet and i am planning to have baby as early as possible. Kindly suggest
Posted Mon, 9 Jul 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome to XXXXXXX

You have written that on 13th May your periods started. It seems that instead of XXXXXXX you have written May by mistake.

Lupride Depot vial contains leuprolide acetate. It usually inhibits ovulation and stops menstruation, but does not incur contraception.

Contrary to this, you are having heavy bleeding for 8 days.

Thus, you should consult your Gynecologist/Surgeon who operated, as soon as possible to rule out any other cause of bleeding.

As Lupride is contraindicated during pregnancy, you should use non hormonal contraception during treatment with it.

Treatment with Lupride is expected to continue for 3 to 6 months. Thus you should plan for baby only, (more than one month) after completion of treatment.

If you have further query in this regard, please free to ask.

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Had abdominal myomectomy for fibroid removal, taken Lupride, have heavy bleeding. Is it expected? 1 hour later
Thanks a lot for the reply.
Post surgery i had slight bleeding and spotting for a week till 7th.It stopped till 13th and started bleeding again with lot of pain.my periods were due on 19th but i assumed it started on 13th XXXXXXX since lupride must prevent menstruation, I consulted the doctor on 15th XXXXXXX But she said in 90% cases lupride prevents menstruation.It takes 15days for the medicine to work,so having periods is fine.she has given few medicines to subside pain,which i have already taken.Other than heavy bleeding i do not have any other complaint now.
Is it true that post myomectomy the first periods are heavy and painfull?
My doctor is having 35years of experience and supposed to be very knowledgeable.
Yet i am bleeding heavy and i am bit nervous now:(. I had 7packets of blood transfusion prior to surgery due to anemia. Now i am afraid i might be anemic again:(
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome again,

Yes, after myomectomy first period can be heavy and painful.

To decrease pain and bleeding you should take rest.

It is good that your Doctor is very experienced and knowledgeable, but if you are not getting relief in bleeding, can try T.Meftal-500 (Mefenamic Acid) thrice daily after food.

To prevent anaemia, please take iron Tonic/capsule regularly.

If you have further query in this regard, please free to ask.

With good wishes,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor